Research Repository

On relative complete reducibility

Attenborough, Christopher and Bate, Michael and Gruchot, Maike and Litterick, Alastair and Roehrle, Gerhard (2020) 'On relative complete reducibility.' Quarterly Journal of Mathematics, 71 (1). 321 - 334. ISSN 0033-5606

[img] Text
1806.03067.pdf - Accepted Version
Restricted to Repository staff only until 5 February 2021.

Download (247kB) | Request a copy

Abstract

Let K be a reductive subgroup of a reductive group G over an algebraically closed field k. The notion of relative complete reducibility, introduced in previous work of Bate-Martin-Roehrle-Tange, gives a purely algebraic description of the closed K-orbits in Gn, where K acts by simultaneous conjugation on n-tuples of elements from G. This extends work of Richardson and is also a natural generalization of Serre's notion of G-complete reducibility. In this paper we revisit this idea, giving a characterization of relative G-complete reducibility which directly generalizes equivalent formulations of G-complete reducibility. If the ambient group G is a general linear group, this characterization yields representation-theoretic criteria. Along the way, we extend and generalize several results from the aforementioned work of Bate-Martin-Roehrle-Tange.

Item Type: Article
Uncontrolled Keywords: reductive algebraic groups, G-complete reducibility, closed G-orbits
Divisions: Faculty of Science and Health > Mathematical Sciences, Department of
Depositing User: Elements
Date Deposited: 11 Sep 2019 11:48
Last Modified: 06 Aug 2020 16:15
URI: http://repository.essex.ac.uk/id/eprint/25324

Actions (login required)

View Item View Item